My Skin Story II

Hope “My Skin Story I” has kept you interested enough to come join us here.

Introducing,

Accutane aka Isotretinoin is a medication used to treat severe acne. It works by decreasing the oil production on the face which reduces the formation of acne. This is a LAST RESORT option when your skin has not responded to medication that are less potent. The dosage per person will depend on their weight. This medication is only available with a prescription and not over the counter. Any individual planning to take this medicine has to sign a Informed Consent Form.

Women who are pregnant or planning to have a baby MUST avoid this medication as it can harm the baby. It will cause serious birth defects and miscarriages. 

I wouldn’t recommend this medication to everyone tbh. This is for people with very severe acne. And before considering this medication you need to be sure if you want to go through with it and that it is your last option. From what I’ve read about side effects of Accutane, is it can cause depression, pancreatic disease etc.

I went to Dr. Minal‘s dermatology clinic in Sharjah. I had already made the decision of taking Accutane before I went there and my dermatologist agreed I take this medication. She made me and my husband sign a consent form.

I had constant checkups with my Dr. every month where she would give me a printed prescription to stock up for the next months tablets and she also had me do blood tests to monitor for side effects. Along with this she prescribed me a milder facewash, Cetaphil chonic dry skin moisturizing cream, a lip balm and Vichy’s dry touch sunscreen.

She started me with a lesser dosage and gradually increased it. My course lasted over 6 months.

This medicine changed my skin type over night from combination to dry skin. I was happy with it in the beginning but after 3 months my skin was so dehydrated it literally had a layer of white dead skin. My lips were always chapped and cracking to the point where it hurt and bled. There were no new breakouts anymore within the 4th month. I did have slight muscle and joint pain during the course of this medicine which eventually went away.

Screen Shot 2019-03-29 at 1.46.20 PM

August 5th 2017 ( 4th month of Accutane course)  : No active acne, slight dryness and chapped lips

 

IMG_8209

5th month of Accutane course : You can see a white layer of dry skin and chapped, torn lip.

 

I finished my course in October 2016. My doctor had told me that the medicine would still be in my system for another 6 months after I stop taking it, so I should be careful not to conceive during that period.

Eventually the dryness decreased and my skin got back to normal. Although my skin type is still more on the dry side now. Now a year after my course, I do get the routine tiny pimples but they aren’t like before which I am so so grateful for. As for the acne scars, pigmentation and pores, I still have those but the scar pigmentation has decreased a lot over last year because of my skin routine. My doctor suggested I do laser to decrease the scarring but I felt fine with just getting rid of my acne.

 

IMG-8309

IMAGE 1 : Post – Accutane 3 months                               IMAGE 2 : Post – Accutane 8 months

So after I tackled the only problem I had with my face, I didn’t know how to go from there. How do I take care of my skin now? All these years buying products for acne I never had to really take care of my skin any other way to maintain it. Anyways thats another story for another post!

I hope this post helps one of you in any way. Let me know if you’ve done this before or what has helped you in the past to overcome this issue.

Thank you for staying so far to read my story!

Much love,

Saniya.

xx

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s